Alert archive / California / Wind Advisories in 2018

Wind Advisory 1, NWS Sacramento, CA

January 24, 2018

NWS Sacramento, CA issued this wind advisory at Jan 24, 2018, 11:45 AM PST. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2018, 11:45 AM PST (19:45 UTC)
Expired
Jan 24, 2018, 2:08 PM PST
In force
2 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

484 
WWUS76 KSTO 241945
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
1145 AM PST Wed Jan 24 2018

...Gusty Winds with Frontal Passage this Afternoon...

.Gusty southerly winds will occur with a frontal passage this
afternoon. The strongest winds will be over the northern portion
of the Sacramento Valley, mainly from Chico northward to Redding. 
Winds will decrease after frontal passage by early evening. 

CAZ015-016-250100-
/O.NEW.KSTO.WI.Y.0001.180124T1945Z-180125T0100Z/
Northern Sacramento Valley-Central Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
and Marysville/Yuba City
1145 AM PST Wed Jan 24 2018

...WIND ADVISORY IN EFFECT UNTIL 5 PM PST THIS AFTERNOON...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect until 5 PM PST this afternoon. 

* TIMING...Gusty southerly winds this afternoon, decreasing after
  dark. 

* WINDS...Southerly winds 25 mph sustained with gusts 35 to 40
  mph. Winds decreasing early this evening. 
  
* LOCATIONS...Redding, Red Bluff, Chico. 

* IMPACTS...Loose objects blown away. Difficult driving conditions
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 25 to 40 mph are expected. 
Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
1 follow-up statement
886 
WWUS76 KSTO 242208
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
208 PM PST Wed Jan 24 2018

CAZ015-016-242315-
/O.CAN.KSTO.WI.Y.0001.000000T0000Z-180125T0100Z/
Northern Sacramento Valley-Central Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
and Marysville/Yuba City
208 PM PST Wed Jan 24 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Sacramento has cancelled the Wind
Advisory that was in effect for the Northern and Central
Sacramento Valley.  

Breezy southerly winds will continue over the area for the rest of
the afternoon but will remain below wind advisory criteria. 

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 24, 4:07 AM PST, 7 hours 38 minutes earlier.

Area forecast discussion, Jan 24, 4:07 AM PST, 7 hours 38 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
407 AM PST Wed Jan 24 2018

.Synopsis...
Strong Pacific storm impacts the area later today thru Friday
with periods of moderate to heavy rain, mountain snow and gusty
wind. Drier weather over the weekend.

&&

.Discussion...
Offshore frontal system slowly approaching NW California as
upstream trough continues to deepen over the eastern Pacific.
Radar shows precipitation has begun over the northwestern most
counties of the state with heavier precipitation indicated
offshore to the west of Eureka. Inland across interior NorCal,
clouds have begun to thicken to the north of Sacramento, while
relatively clear skies to the south has allowed patches of dense
fog to develop across portions of the Delta and in the northern
San Joaquin Valley.

The front will accelerate southeastward across the region later
today and tonight as the upper trough lifts into the PacNW. Snow
will begin across the northern mountains this afternoon, and over
the northern Sierra by this evening. Heavy snow and gusty winds
will be likely in the mountains overnight as the front traverses
the area, and snowfall rates may exceed 2 inches an hours at times
overnight making for very difficult travel conditions. Snow levels
will lower to 2000-4000 feet by Thursday morning, then lower to
around 1500-3000 feet during the day.

A brief break in the precipitation will be possible early Thursday
before a second impulse along with increased instability moves
onshore. This will enhance mountain snow showers by Thursday
afternoon and may also lead to a few thunderstorms across the
Central Valley.

Total snow accumulations will likely reach 1 to 2 feet across most
of the interior NorCal mountain passes by early Friday. The low
snow levels along with hefty snow accumulations will mean
significant travel delays are likely with lengthy travel distances
with chain requirements. If at all possible, travel over the
passes this morning or delay until Friday or the weekend.

The return of ridging will lead to gradually drier weather Friday
and heading into the weekend.

&&

.EXTENDED DISCUSSION (Sunday THROUGH Wednesday)
Flat upper level ridging builds across interior NorCal Sunday,
pushing the storm track to our north. Dry conditions will prevail
across the forecast area Sunday into Monday. Forecast models
indicate an upper level system moving inland for the beginning of
the next work week. Best dynamics should remain to our north with
only slight chances of precipitation over the northern mountains.
Daytime highs will trend upward by early next week, but will
remain near or slightly above seasonal normals through the
extended forecast.

&&

.AVIATION...
MVFR ceilings for the northern Sacramento valley as rain
approaches with IFR/LIFR conditions for terminals near Sacramento
and southward. Rain and mountain snow moves through the area after
14Z Wednesday and continues into Thursday with breezy northerly
winds and lowered cigs/visibilities in periods of heavier showers.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning from noon today to 10 AM PST Friday for
West Slope Northern Sierra Nevada-Western Plumas County/Lassen
Park.

Winter Weather Advisory from 4 PM this afternoon to 10 AM PST
Friday for Burney Basin / Eastern Shasta County-Mountains
Southwestern Shasta County to Northern Lake County-Shasta Lake
Area / Northern Shasta County.

Winter Weather Advisory from 4 PM this afternoon to 6 PM PST
Thursday for Clear Lake/Southern Lake County-Northeast
Foothills/Sacramento Valley.

&&

Nearby

Wind Advisories in California, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.